MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. CERVALIGN ANTERIOR CERVICAL PLATE SYSTEM

XTANT MEDICAL HOLDINGS, INC. CERVALIGN ANTERIOR CERVICAL PLATE SYSTEM
Model Number 66-DRIVER-SG
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual assessment of the returned system screwdrivers showed instruments with repeated use, as identified by worn laser markings and surface scratches.The distal tips of both returned instruments were fractured as reported.The retention collars of both instruments appeared compressed inwards, which may prevent effective screw engagement and retention.Functionality assessments were not performed due to the damaged condition of the returned screwdrivers, which were removed from distributable inventory.A dhr review was performed for lot# 354398 and there were no manufacturing deficiencies identified.The instrument lot met all required specifications prior to being released to distributable inventory.This instrument lot has been available for distribution since 11/22/2019.The patient bone was prepared for the first screw implantation by utilizing a system drill to create a hole 12mm deep, in which a 18mm self-tapping screw implanted.During the final rotation of the screw a snap noise was heard, and it was identified that the distal tip of the screwdriver had broken.A 14mm drill was used to prepare the patient bone for implantation of the remaining screws, five of which were 16mm self-tapping screws and one 14mm self-tapping screw.The distal tip of a second screwdriver was broken during final tightening of the last screw implanted.It may be possible to fracture the distal tip of the system screwdriver if excessive rotational force was applied to the instrument.Excessive rotational force could be applied to the instrument resulting in the observed malfunction if the patient bone was not adequately prepared or screws driven further than required for locking the cervical plate.There have been four other complaints of similar nature in the past 12 months.The manufacturer will continue to monitor for reports of broken system screwdrivers and perform complaint investigations and associated regulatory reporting as appropriate.
 
Event or Problem Description
The manufacturer was made aware of a product complaint on 2/18/2026.It was reported that during implant screw placement, the distal tips of two system screwdrivers were broken.The fractured instrument tips were recovered, and there were no known patient complications or delay in treatment.An alternative available instrument was used to successfully complete the surgical procedure.A return authorization number was issued for return of the complaint instruments, which were received at the manufacturer for assessment on 2/24/2026.

Brand Name
CERVALIGN ANTERIOR CERVICAL PLATE SYSTEM
Common Device Name
ANTERIOR CERVICAL PLATE SYSTEM
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
4069245878
MDR Report Key24606318
Report Number3005031160-2026-00009
Device Sequence Number10393957
Product Code KWQ
UDI-Device Identifier00810076561899
UDI-Public00810076561899
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K211408
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66-DRIVER-SG
Device Lot Number354398
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Initial Report FDA Received Date03/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age78 YR
Patient SexMale